Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Can an ESR of 73 be caused by osophigitis or duodenal erosions?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1962
Answered : 693 Questions
Question
Can an ESR of 73 (I am 80 years old) BE CAUSED BY OSOPHIGITIS OR DUODENAL EROSIONS?
EMAIL ADDRESS IS YYYY@YYYY
Posted Thu, 15 Nov 2012 in X-ray, Lab tests and Scans
 
 
Answered by Dr. Charles S Narasi 18 minutes later
Hello, XXXXXXX XXXXXXX
Duodinitis is inflammation of the duodenum or the beginning
of the small intestine and erions are small superficial ulcers
again caused by inflammation or irritation. Most common causes
are drugs like aspirin, Ibuprofen and other non steroidals.
They can cause small ulcers or inflammation of the lining of
the duodenum or stomach.
ESR or erthrocyte sedimentation rate indicates the level of
inflammation regardless what causes it.
Elevated ESR, especially 73 is high and indicates active
inflammation. You could have one or more of the conditions
that could cause this.
Hope your doctor can help you with this.
I suggest that you start taking a good PPI drug like Omeprazole
20mg. twice a day for 4-6 weeks that will help heal the erosions
and the inflammation.
Wish you well.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor